Alert archive / New Mexico / High Wind Watches in 2009

High Wind Watch 8, NWS Albuquerque, NM

December 6, 2009

NWS Albuquerque, NM issued this high wind watch at Dec 6, 2009, 3:46 PM MST. It took effect at Dec 8, 2009, 12:00 AM MST. It was in force for .

The area

The counties it named.

The facts

Issued
Dec 6, 2009, 3:46 PM MST (22:46 UTC)
In effect from
Dec 8, 2009, 12:00 AM MST
Expired
Dec 7, 2009, 4:49 AM MST
In force
Issued by
NWS Albuquerque, NM

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this high wind watch went out at Dec 6, 3:17 PM MST, 29 minutes earlier.

Area forecast discussion, Dec 6, 3:17 PM MST, 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
317 PM MST SUN DEC 6 2009

.DISCUSSION...
WINTER STORM STILL ON TRACK TO AFFECT MUCH OF THE STATE MONDAY AND
TUESDAY.

ELONGATED CLOSED LOW MOVING INTO NORTHERN CALIFORNIA ATTM WILL OPEN
INTO A TROUGH AND MOVE SOUTHEAST ACROSS THE GREAT BASIN TONIGHT
THROUGH TOMORROW MORNING. PERTURBATIONS IN THE FLOW AHEAD OF THE
MAIN TROUGH WILL USHER IN ABUNDANT MOISTURE AND WILL RESULT IN SNOW
SHOWERS DEVELOPING ACROSS NORTHWEST NEW MEXICO BY MID DAY MONDAY.
THE MAIN TROUGH WILL SWING ACROSS THE STATE MONDAY NIGHT AND
TUESDAY...AND SNOW AND RAIN SHOWERS WILL BECOME MORE WIDESPREAD. GFS
TIMING LOOKS TO BE JUST A FEW HOURS QUICKER THAN THE NAM...BUT IN
GENERAL...THERE IS GOOD CONSENSUS AMONG THE MODELS.  WILL UPGRADE
THE NORTHERN AND NORTHWESTERN PORTIONS OF THE WATCH TO A WINTER
STORM WARNING WHERE CONFIDENCE IS VERY HIGH THAT THIS AREA WILL
RECEIVE WARNING AMOUNTS OF SNOW.  WEST FACING SLOPES SHOULD RECEIVE
THE BRUNT OF THE STORM...WHERE 18 INCHES OR MORE WILL BE POSSIBLE.
WILL LEAVE THE WEST CENTRAL AND SOUTHWEST MOUNTAINS AS A WATCH...BUT
WILL ADD THE SAN FRANCISCO RIVER VALLEY.  THIS AREA WILL BE SLIGHTLY
TRICKIER AS WARM AIR AT THE MID LEVELS IS ADVECTED IN THE REGION
MONDAY NIGHT INTO TUESDAY MORNING.  LOWER ELEVATIONS MAY STRUGGLE TO
CHANGE OVER TO SNOW UNTIL THE COLD CORE ALOFT MOVES OVERHEAD AND
COLDER TEMPERATURES AT THE SURFACE ARRIVE EARLY TUESDAY. CURRENT
THINKING THAT THESE AREAS WILL EITHER BE A HIGH END ADVISORY OR A
LOW END WARNING.  WILL LET THE MIDNIGHT CREW TAKE ONE LAST LOOK.

IN ADDITION TO THE PRECIPITATION...WIND WILL ALSO BE A FACTOR.  50
TO 70 KT WINDS AT 700 MB COMBINED WITH A VERY STRONG SURFACE LOW
MOVING ALONG THE NM/CO BORDER EARLY TUESDAY WILL RESULT IN AREAS OF
BLOWING SNOW.  THIS WILL CREATE DIFFICULT DRIVING CONDITIONS AS
VISIBILITIES MAY BE GREATLY REDUCED AT TIMES ESPECIALLY ACROSS THE
HIGHER TERRAIN.  HOWEVER...THE STRONGEST MID LEVEL FLOW WILL BE
ACROSS SOUTHERN SECTIONS OF THE STATE.  HAVE OPTED TO ISSUE A HIGH
WIND WATCH ACROSS THE CAPITAN AND NORTHERN SACRAMENTO MOUNTAINS AND
ADJACENT HIGH PLAINS TO THE EAST BEGINNING MIDNIGHT TUESDAY MORNING
AND CONTINUING THROUGH THE EVENING.  THE SOUTH CENTRAL MOUNTAINS MAY
RECEIVE SNOW AS WELL...BUT AMOUNTS ARE EXPECTED TO BE BELOW ADVISORY
CRITERIA ATTM.  NONETHELESS...BLOWING SNOW MAY ALSO BE A FACTOR IN
THIS AREA.  HIGH WIND CRITERIA MAY BE REACHED FURTHER NORTH...BUT
WILL ALSO NEED TO ASSESS THE POSSIBILITY OF WINTER WEATHER
ADVISORIES ACROSS THE CENTRAL HIGH PLAINS. IN ANY CASE...AREAS THAT
ARE NOT COVERED BY A WINTER WX ADVISORY EAST OF THE CENTRAL
MOUNTAIN CHAIN WILL LIKELY NEED TO BE COVERED BY A WIND ADVISORY ON
TUESDAY.

THE SYSTEM WILL FINALLY EXIT THE AREA TUESDAY NIGHT...THOUGH
LINGERING LIGHT SNOW SHOWERS ACROSS THE NORTHERN MOUNTAINS MAY
CONTINUE.  WEDNESDAY LOOKS TO BE A CALM DAY ACROSS THE
REGION...BEFORE MINOR PERTURBATIONS IN ZONAL FLOW KEEP A CHANCE OF
SHOWERS IN THE FORECAST IN THE EXTENDED.

34

&&

.AVIATION...
MODERATE SW FLOW ALOFT AHEAD OF APPROACHING TROUGH WILL GRADUALLY
MOISTEN AND RESULT IN THICKENING AND LOWERING CLOUDS IN NORTHWEST NM
OVERNIGHT. BACK DOOR SURFACE COLD FRONT WILL PUSH SOUTH AND WEST
INTO NORTHEAST NM GENERATING LOW CLOUDS AND PATCHY FOG BEHIND THE
FRONT. EXPECT MVFR CIGS TO DEVELOP AFTER MIDNIGHT AT TCC AND A BIT
LATER AT LVS.

NEXT AVIATION DISCUSSION SCHEDULED FOR 10Z.

&&

.FIRE WEATHER...
ACTIVE WEATHER PATTERN EXPECTED THROUGH EARLY NEXT WEEK. LOW CLOUDS
WILL DEVELOP OVERNIGHT IN THE NORTHEAST WHILE CLOUDS INCREASE IN THE
NORTHWEST AHEAD OF A DEEPENING TROUGH ON THE WEST COAST. CHANCES
FOR RAIN AND SNOW INCREASE FROM THE WESTERN MOUNTAINS TO THE
NORTHERN MOUNTAINS MONDAY...WITH HEAVY SNOW POSSIBLE MONDAY NIGHT.
EXPECT STRONG TO VERY STRONG WEST/SOUTHWEST WINDS ACROSS NM WITH THE
PASSAGE OF THE UPPER LEVEL TROUGH TUESDAY.

RAIN AND SNOW COVERAGE SHOULD BE RATHER WIDESPREAD MONDAY NIGHT INTO
EARLY TUESDAY ACROSS THE WESTERN TWO THIRDS OF THE REGION.

LITTLE SIGNIFICANT WEATHER IS EXPECTED WEDNESDAY BEFORE THE NEXT
TROUGH IN THE WESTERLIES AFFECTS NORTHERN NM THURSDAY INTO FRIDAY.
TEMPERATURES WILL BE GENERALLY A BIT BELOW NORMAL NEXT WEEK.

07

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  25  39  32  38 /  10  60  80  70
DULCE...........................  15  34  23  33 /  20  80  90  80
CUBA............................  18  35  24  33 /  10  60  70  90
GALLUP..........................  24  39  30  34 /  10  60  70  70
EL MORRO........................  18  40  26  35 /   5  40  70  80
GRANTS..........................  18  42  29  35 /   5  30  60  70
QUEMADO.........................  19  44  28  37 /   5  20  70  70
GLENWOOD........................  24  51  34  45 /   5  20  60  80
CHAMA...........................   6  30  17  30 /  30  90  90  90
LOS ALAMOS......................  16  36  24  33 /   5  50  70  70
PECOS...........................  11  36  24  35 /   5  40  50  70
CERRO/QUESTA....................   5  31  19  31 /  10  60  70  80
RED RIVER.......................   6  27  16  26 /  10  50  80  90
ANGEL FIRE......................   6  30  15  28 /  10  40  60  70
TAOS............................  11  32  24  32 /  10  50  70  70
ESPANOLA........................  14  39  24  39 /   0  40  60  70
SANTA FE........................  16  34  26  34 /   5  40  60  70
SANTA FE AIRPORT................  19  35  28  36 /   5  40  60  70
ALBUQUERQUE FOOTHILLS...........  25  42  30  40 /   0  20  40  60
ALBUQUERQUE HEIGHTS.............  27  43  32  42 /   0  10  30  50
ALBUQUERQUE VALLEY..............  22  44  29  43 /   0  10  30  50
ALBUQUERQUE WEST MESA...........  25  43  30  41 /   0  20  40  50
LOS LUNAS.......................  19  48  25  47 /   0  10  30  50
RIO RANCHO......................  25  44  29  40 /   0  20  40  60
SOCORRO.........................  25  49  31  50 /   0   5  20  40
SANDIA PARK/CEDAR CREST.........  19  40  27  36 /   0  20  40  70
MORIARTY/ESTANCIA...............  17  40  24  37 /   0  20  40  70
CLINES CORNERS..................  18  34  27  37 /   0  10  40  60
GRAN QUIVIRA....................  23  44  32  42 /   0   5  30  60
CARRIZOZO.......................  24  45  30  46 /   0   5  30  60
RUIDOSO.........................  24  46  33  45 /   0   0  30  60
CAPULIN.........................   9  30  20  36 /  10  20  40  30
RATON...........................   9  32  22  38 /  10  20  40  40
LAS VEGAS.......................  14  33  25  36 /  10  30  50  50
CLAYTON.........................  10  30  22  39 /   5  10  30  30
ROY.............................  15  30  24  41 /   5  10  30  30
CONCHAS.........................  18  38  31  48 /   5  10  20  30
SANTA ROSA......................  21  43  29  48 /   5  10  20  30
TUCUMCARI.......................  14  37  31  48 /   5  10  20  20
CLOVIS..........................  19  40  31  56 /   0   5   5  20
PORTALES........................  20  43  31  58 /   0   0   0  20
FORT SUMNER.....................  21  43  31  55 /   0   5  10  30
ROSWELL.........................  26  46  35  64 /   0   0   5  10
PICACHO.........................  26  51  33  55 /   0   0  10  20
ELK.............................  24  50  33  54 /   0   0  20  30

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WATCH FROM LATE MONDAY NIGHT THROUGH TUESDAY EVENING FOR
THE FOLLOWING ZONES...NMZ526-539-540.

WINTER STORM WATCH FROM MONDAY MORNING THROUGH TUESDAY AFTERNOON
FOR THE FOLLOWING ZONES...NMZ505-506-508-509.

WINTER STORM WARNING FROM 6 AM MONDAY TO 4 PM MST TUESDAY FOR THE
FOLLOWING ZONES...NMZ501>504-510>517.

&&

34/07
Hazardous weather outlook, Dec 6, 5:22 AM MST, 10 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
522 AM MST SUN DEC 6 2009

NMZ501>540-071300-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
522 AM MST SUN DEC 6 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A WINTER STORM IS EXPECTED TO IMPACT MUCH OF WESTERN AND CENTRAL
NEW MEXICO FROM MONDAY MORNING THROUGH TUESDAY AFTERNOON. HEAVY
SNOW IS EXPECTED TO DEVELOP MONDAY MORNING OVER THE WEST CENTRAL
AND NORTHERN MOUNTAINS. ACTIVITY SHOULD INCREASE IN COVERAGE AND
INTENSITY MONDAY NIGHT AND TUESDAY AS IT TRANSITIONS EASTWARD. IT
APPEARS SIGNIFICANT ACCUMULATIONS ARE POSSIBLE ACROSS THE AREA...
ESPECIALLY ALONG WEST FACING SLOPES. WINDY CONDITIONS COULD ALSO
LEAD TO CONSIDERABLE BLOWING AND DRIFTING SNOW.

STRONG WINDS ARE POSSIBLE TUESDAY AFTERNOON FOR AREAS ALONG AND
EAST OF THE CENTRAL MOUNTAINS...ESPECIALLY SOUTH OF INTERSTATE 40.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED MONDAY MORNING THROUGH TUESDAY
AFTERNOON FOR SNOW REPORTS.

DPORTER

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 6, 4:12 PM MSTWinter Storm WarningABQ48 hr

Nearby

High Wind Watches in New Mexico, 2009Every high wind watch in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.